Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 27, 2011, 8:53 PM CST for 4 counties in Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2011, 8:53 PM CST (02:53 UTC)
- Expired
- Feb 27, 2011, 9:18 PM CST
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Johnson County, IL, Pope County, IL, Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 59 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
078
WUUS53 KPAH 280253
SVRPAH
ILC087-151-165-199-280330-
/O.NEW.KPAH.SV.W.0004.110228T0253Z-110228T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
853 PM CST SUN FEB 27 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN SOUTHERN ILLINOIS...
NORTHERN POPE COUNTY IN SOUTHERN ILLINOIS...
SOUTHERN SALINE COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 930 PM CST.
* AT 848 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES NORTH OF VIENNA..AND MOVING NORTHEAST AT
70 MPH. ANOTHER STORM WAS JUST SOUTHWEST OF VIENNA AND MAY ALSO
PRODUCE QUARTER SIZE HAIL.
* LOCATIONS IN THE WARNING INCLUDE...
VIENNA...
CARRIERS MILLS...
HARRISBURG...
ELDORADO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 3762 8838 3761 8841 3748 8842 3735 8895
3749 8904 3786 8838
TIME...MOT...LOC 0253Z 238DEG 64KT 3756 8879
WIND...HAIL <50MPH 1.00IN
$$3 follow-up statements
253
WWUS53 KPAH 280301
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
901 PM CST SUN FEB 27 2011
ILC087-151-165-199-280330-
/O.CON.KPAH.SV.W.0004.000000T0000Z-110228T0330Z/
JOHNSON IL-POPE IL-WILLIAMSON IL-SALINE IL-
901 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR SOUTHERN SALINE...SOUTHEASTERN WILLIAMSON...NORTHERN POPE AND
EASTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS...
AT 857 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR SIMPSON...MOVING NORTHEAST AT 70
MPH.
LOCATIONS IN THE WARNING INCLUDE STONEFORT...EDDYVILLE...CARRIER
MILLS...HARRISBURG...MUDDY AND ELDORADO.
LAT...LON 3762 8838 3761 8841 3748 8843 3746 8849
3738 8884 3760 8884 3786 8838
TIME...MOT...LOC 0300Z 238DEG 64KT 3749 8868
$$607
WWUS53 KPAH 280308
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
908 PM CST SUN FEB 27 2011
ILC087-199-280319-
/O.CAN.KPAH.SV.W.0004.000000T0000Z-110228T0330Z/
JOHNSON IL-WILLIAMSON IL-
908 PM CST SUN FEB 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON AND
EASTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS IS CANCELLED...
LAT...LON 3759 8871 3781 8838 3762 8838 3761 8841
3748 8843 3746 8849 3741 8871
TIME...MOT...LOC 0309Z 238DEG 64KT 3757 8851
$$
ILC151-165-280330-
/O.CON.KPAH.SV.W.0004.000000T0000Z-110228T0330Z/
POPE IL-SALINE IL-
908 PM CST SUN FEB 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR SOUTHEASTERN SALINE AND NORTHERN POPE COUNTIES IN SOUTHERN
ILLINOIS...
AT 905 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR EDDYVILLE...MOVING NORTHEAST AT 70
MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTIES..
LAT...LON 3759 8871 3781 8838 3762 8838 3761 8841
3748 8843 3746 8849 3741 8871
TIME...MOT...LOC 0309Z 238DEG 64KT 3757 8851
WIND...HAIL <50MPH 1.00IN
$$469
WWUS53 KPAH 280318
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CST SUN FEB 27 2011
ILC151-165-280328-
/O.CAN.KPAH.SV.W.0004.000000T0000Z-110228T0330Z/
POPE IL-SALINE IL-
918 PM CST SUN FEB 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SALINE AND
NORTHERN POPE COUNTIES IN SOUTHERN ILLINOIS IS CANCELLED...
LAT...LON 3759 8871 3781 8838 3762 8838 3761 8841
3748 8843 3746 8849 3741 8871
TIME...MOT...LOC 0318Z 238DEG 64KT 3765 8834
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 1:52 PM CST, 7 hours 1 minute earlier.
Area forecast discussion, Feb 27, 1:52 PM CST, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
152 PM CST SUN FEB 27 2011
.DISCUSSION...
CONCERN CONTINUES WITH SEVERE WEATHER POTENTIAL TOWARD EVENING
THROUGH THE OVERNIGHT HOURS. MULTIMEDIA BRIEFING IS UP ON THE
WEB SITE...AND WILL ADDRESS THE POTENTIAL IN THE SPECIAL WEATHER
STATEMENT AND HAZARDOUS WEATHER OUTLOOK PRODUCTS.
SURFACE LOW SHOULD MOVE FROM SOUTHERN KS THIS EVENING TO THE
CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVERS BY MONDAY MORNING.
MILD SOUTHERLY FLOW WILL PERSIST KEEPING TEMPS UP ALL NIGHT. WENT
WITH CATEGORICAL POPS AND MAINTAINED OUR FLASH FLOOD WATCH. MAY
HAVE TO ADJUST TIMING A TAD THOUGH.
IN THE WAKE OF THE LOW...TEMPS SHOULD FALL MONDAY...WITH SHOWER
AND THUNDERSTORM CHANCES DECREASING FROM WEST TO EAST. STILL
LOOKS LIKE DRY WEATHER PER THE MEDIUM RANGE MODELS TUESDAY THROUGH
THURSDAY. THE NEXT CHANCE OF SHOWERS COMES INTO THE PICTURE
BY FRIDAY AND CONTINUES INTO THE FIRST PART OF THE WEEKEND.
IN THE SHORT TERM...USED A BLEND OF THE RUC/NAM AND SREF. LONG
TERM WAS INITIALLY AN ECMWF/GFS OPS BLEND...THEN TRENDED TOWARD
THE ENSEMBLE SOLUTIONS.
&&
.AVIATION...
SHOWERS...AND EVENTUALLY TSTMS...WILL GRADUALLY BECOME MORE COMMON
THROUGH THE DAYLIGHT HOURS. SOME VSBY RESTRICTIONS DUE TO DRIZZLE
MAY OCCUR WITH LOWER CIGS. CIGS WILL CONTINUE TO BE QUITE VARIABLE.
A WARM FRONT...WITH SOME SHOWER ACTIVITY IN ITS VICINITY...WILL
CONTINUE TO MOVE NWD AND OUT OF THE PAH FORECAST AREA IN THE AFTN.
WINDS ALOFT WILL ALSO CONTINUE TO INCREASE AHEAD OF AN APPROACHING
LOW PRESSURE/SFC COLD FRONT WHICH IS FORECAST TO SWEEP THROUGH THE
REGION MON MRNG. ATTM...IT APPEARS THAT WDSPRD SHWR/TSTM ACTIVITY
/SOME POSSIBLY SEVERE/ WILL OCCUR MAINLY IN THE EARLY TO MID
EVE...WITH THE HAZARD SLOWLY DECREASING OVNGT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 9 PM CST THIS EVENING THROUGH MONDAY
MORNING FOR BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-
CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-
LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-
TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH FROM 9 PM CST THIS EVENING THROUGH MONDAY
MORNING FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-
MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE
MO.
IL...FLASH FLOOD WATCH FROM 9 PM CST THIS EVENING THROUGH MONDAY
MORNING FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-
HARDIN-JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-
PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH FROM 9 PM CST THIS EVENING THROUGH MONDAY
MORNING FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Feb 27, 2:03 PM CST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 203 PM CST SUN FEB 27 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 203 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SIGNIFICANT SEVERE WEATHER IS POSSIBLE FROM THIS EVENING THROUGH THE OVERNIGHT HOURS. THE POTENTIAL EXISTS FOR LARGE HAIL...STRONG WINDS AND TORNADOES. REFER TO THE SPECIAL WEATHER STATEMENT PRODUCT FOR MORE DETAILS. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. REFER TO THE WATCH PRODUCT FOR MORE INFORMATION. MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTREAM RIVERS...SUCH AS THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE INTO EARLY MONDAY. STORMS ARE EXPECTED TO EXIT THE REGION FROM WEST TO EAST MONDAY MORNING. DAMAGING WINDS...LARGE HAIL...AND BRIEF TORNADOES ARE POSSIBLE. REFER TO THE SPECIAL WEATHER STATEMENT FOR MORE DETAILS. THERE IS SOME POTENTIAL FOR FLASH FLOODING EARLY MONDAY. REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. MINOR FLOODING WILL OCCUR ON THE LARGER MAINSTREAM RIVERS...SUCH AS THE OHIO AND MISSISSIPPI RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE STRONGLY ENCOURAGED TO MONITOR THE LATEST INFORMATION AVAILABLE AS ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING AND TONIGHT.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:23 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Wayne, Williamson | 37 min |
| Feb 27, 9:47 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Hamilton, Wayne | 28 min |
| Feb 28, 12:14 AM CST | Tornado Warning | PAH | Jefferson | 46 min |
| Feb 28, 12:38 AM CST | Tornado Warning | PAH | Franklin, Jefferson, Perry | 37 min |
| Feb 28, 12:46 AM CST | Tornado Warning | PAH | Hamilton, Wayne, White | 44 min |
| Feb 28, 12:53 AM CST | Tornado Warning | PAH | Wayne | 37 min |
| Feb 28, 1:12 AM CST | Tornado Warning | PAH | Edwards, Wabash | 33 min |
| Feb 28, 1:32 AM CST | Tornado Warning | PAH | Jackson, Union | 43 min |
| Feb 28, 1:35 AM CST | Tornado Warning | PAH | Wabash | 40 min |
| Feb 28, 2:02 AM CST | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Johnson, Union, Williamson | 28 min |
| Feb 28, 12:06 PM CST | River Flood Warning | PAH | Massac, Pope | 29 days |
| Feb 28, 12:06 PM CST | River Flood Warning | PAH | Alexander | 19 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.